An Unbiased Estimator for the Parameter of a Homographic Distribution Used in Economy
Poliana Stefanescu () and
Stefan Stefanescu
Additional contact information
Poliana Stefanescu: Associate Professor, Ph.D., Faculty of Sociology and Social Work, University of Bucharest
Journal for Economic Forecasting, 2006, vol. 3, issue 2, 47-57
Abstract:
In a previous study, (Stefanescu, P., Stefanescu, St., 2006) we suggested two possible estimators for the unknown value of the parameter q which characterize a homographic type HG(q) distribution. In the current paper we shall prove that the proposed estimators of q based on the median of the r.v. X, X ~ HG(q) , always over- evaluate the real value of q . For this reason we determined an adjusted multiplicative factor such that the median type estimators to become unbiased. The theoretical results were confirmed experimentally by using a Monte Carlo stochastic simulation technique.
Keywords: homographic distribution; unbiased estimator; Monte Carlo technique; generating random variables. (search for similar items in EconPapers)
JEL-codes: C13 C15 (search for similar items in EconPapers)
Date: 2006
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.ipe.ro/rjef/rjef2_06/rjef2_06_4.pdf
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:rjr:romjef:v:3:y:2006:i:2:p:47-57
Access Statistics for this article
Journal for Economic Forecasting is currently edited by Lucian Liviu Albu and Corina Saman
More articles in Journal for Economic Forecasting from Institute for Economic Forecasting Contact information at EDIRC.
Bibliographic data for series maintained by Corina Saman ( this e-mail address is bad, please contact ).